Jump to content

Estrogen for worsened PMS from withdrawal?


Onmyway
 Share

Recommended Posts

  • Moderator

I have noticed that my withdrawal symptoms get significantly worse during the last week of my cycle. I am not perimenopausal or menopausal based on tests. I also noticed that when I did IVF some months ago, I was pretreated with estrogen pills and did not get the severe symptom worsening with PMS, in fact I was quite happy all three times. It could be a coincidence or something else but I am wondering if anyone who is not yet perimenopausal or menopausal has observed the effect of estrogen on their withdrawal symptoms specifically PMS. 

 

I know that I am very sensitive to female hormones - birth control pills have made me severely depressed when I've had to take them (crying for absolutely no reason, suicidal, vanishes when I stop taking them) hence the estrogen for IVF and this birth control pills effect was while I was not tapering. Based on that I know that progesterone is out of the question. But I wondered if anyone had experience with estrogen during withdrawal outside of HRT.  Granted it would be a very small sample of people who'd have had to do it but the wisdom of the crowd may help. I might do an experiment with the pills that I have left over for the few days before my next period. The articles I am reading are not very informative about it but I did read a claim (likely bogus) that estrogen makes serotonin receptors more sensitive (whatever that means).  

 

Any thoughts? Advice? 

OMW

 

 

Edited by Onmyway

I am not a doctor and this should not be considered medical advice. You can use the information provided in whatever way you want and all decisions on your treatment are yours. 

 

If you would like to get a response from me directly please type @Onmyway some place in your message so I get notified of your post. I am not able to follow all of the threads all the time.

 

Aug  2000 - July 2003 (ct, 4-6 wk wd) , citalopram 20 mg,  xanax prn, wellbutrin for a few months, trazodone prn 

Dec 2004 - July 2018 citalopram 20 mg, xanax prn (rarely used)

Aug 2018 - citalopram 40 mg (self titrated up)

September 2018 - January 2019 tapered citalopram - 40/30/20/10/5 no issues until a week after reaching 0

Feb 2019 0.25 xanax - 0.5/day (3 weeks) over to klonopin 0.25 once a day to manage severe wd

March 6, reinstated citalopram 2.5 mg (liquid), klonopin 0.25 mg for sleep 2-3 times a week

Apr 1st citalopram 2.0 mg (liquid), klonopin 0.25 once a week, 

citalopram (liquid) 4/14/19 -1.8 mg, 5/8/19 - 1.6 mg,  7/27/19 -1.5 mg,  8/15/19 - 1.35, 2/21/21 - 1.1 (smaller drops in between), 6/20/21 - 1.03 mg, 8/7/21- 1.025, 8/11/21 - 1.02, 8/15/21 - 1.015, 9/3/21 - 0.925 (fingers crossed!), 10/8/21 - 0.9, 10/18/21 - 0.875, 12/31/21 - 0.85, 1/7/22 - 0.825, 1/14/22 - 0.8, 1/22/22 - 0.785

 

Supplements: magnesium citrate and bi-glycinate

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy